MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Codes Bent (1059); Break (1069); Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was inserted and removed.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that after insertion of a z9002 28.0 diopter intraocular lens (iol) into the left eye of a patient, it was observed that the lens appeared cracked by the haptics (both pieces/sides).In addition it was indicated the haptic was bent/broken.The lens was removed, the incision was enlarged, a 10.0 nylon suture was used to close the wound.It is noted that the patient has recovered.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 3/21/2017.Device returned to manufacturer? yes.Device evaluation: visual inspection at 10x microscope magnification was performed.Fibers/particles were observed on the lens which is related to the handling of the unit out of a non-sterile environment.Residue of viscoelastic were also observed on lens pieces which indicates that the unit was handled and prepared for surgical use.The lens was returned cut in two pieces.One of the haptics was observed distorted.The reported issue was verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provide instructions and precautions along with warnings for the proper use and handling of the device.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6405068
Report Number2648035-2017-00486
Device Sequence Number759166
Product Code HQL
UDI-Device Identifier05050474530850
UDI-Public(01)05050474530850(17)201103
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/03/2020
Device Model NumberZ9002
Device Catalogue NumberZ900200280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/15/2017
Supplement Report FDA Received Date04/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR